Mi have been on sertraline for 2 years, I have just weaned off them on the advice from the doctor and she has prescribed me venlafaxine. I was wondering if anyone had experienced weight gain or loss with this AD? Sertraline caused a huge weight gain and ideally I want an AD that isn't known to cause weight gain. Any advice would be much appreciated. Thanks.
Effexor XR - Venlafaxine and weight gain/loss?
Question posted by Sj2204 on 17 Oct 2015
Last updated on 20 October 2022 (7 weeks ago) by Ariana1018
Late to answering but I also have experienced a lot of weight fluctuations but primarily weight loss on venlafaxine
Though Drs unsure and lab tests run I lost 55 pounds , I am unsure if related to Effexor
I take 75 mg
At first I got arm zaps / like electric shops and muscle - arm tightness
I have taken worse AD
I've been on it, first at 150 mg then they added another 75mg. I haven't noticed weight gain.
What I really notice with drug, is if you forget to take them one day, the next day I will feel depressed, sad, etc. I never have taken an antidepressant that affected me that way before.
Venlafaxine is prescribed for anxiety, mood disorders and depression. The mg vary but most start with 37 2x a day or 75. I would not go on this medication in hopes to lose weight. Too many think its some magic fat eraser and it's not. Some lose weight, some do not. But the medication is not a slim fast item. Use as directed. Most times if you can get your anxiety or depression under control, then and only then, your weight loss will come, if that is your hope.
I’ve been on Venlafaxine for two years now. Before I switched to Venlafaxine, I used be on Escitalopram for years. Yes, both of them increased my appetite, although they’re not known for their “weight gaining” side effect compared to other AD.
It works on both sides of your brain SNRI.. second time on it.. I have lost weight both times BUT DO NOT NEED TOO.. some people do gain weight..
best med for MDD and crying, daily life.. takes a while to work.. last time took in the morning , this time at early evening..
by far the best and only met that has worked for me.. helps irritability, mood, lashing out, crying .
I have zero words to how hard it is and painful to come off of.. good luck
I have gained almost 30 lbs on this medicine. I am not sure what the deal is. I have never had a problem with weight ever and now I am up 30 pounds. This issue is stressing me out. I hate it. It makes me very tired and I feel like I don't care about anything. However, my anxiety is down. Hate this medicine.
I personally experienced weight loss when I started this med. This may at least partially due to wanting to live life actually do things. However about a decade later and the effects seemed to reverse when we upped my dosage due to it not being effective any more. I have gained a ton of weight in a short amount of time.
Also please be aware of the effects of trying to stop this medication. I am so miserable right now. I would say try some other options first. This med did change my life for the better- it's great at what it does when it works. But if you're in the middle of the three ring circus that is trying to find the med that works for , try to put this one near the end of your list
sj2204 Glad I could help hope you get to feel better soon.And have a nice day Always good to know you can come ask a question feel free to post anytime.
Sj2204 I'M sorry just want you to remember this is also one of the medications that when your start in most cases you continue to take and the doctor may increase it as you go slowly and the same with coming off of it And I have found you don't want to miss a dose or you well feel it.soon And take this medication just as the doctor prescribes it.Take about the same time each day really helps. And remember some don't notice a lot of change right off but it is one of the medications that can take 6 weeks to reach the correct blood level.AND remember if you have the normal side effects that many do when you start they get better and pretty much go away in 7 to 10 days.so try not to worry about it.Unless they are just to much and let your doctor know.
Sj2204; Good Morning; IN the side effects Effexor Xr says Loss of appetite and weight loss. I have been taking this one for around 7 years and that is the way I feel and my weight stay around the same.I REALLY don't think you should have a problem with that on this one. Of course you do have to try and change some habits in the choices you make with what you eat if your trying to loose some weight and do some walking Because I know i was overweight also when I started this medication I found that it also helped to stay stable Please remember if you get the feeling of loss of appetite remember no matter what you can't miss meals I have done this and you get pretty weak.
Very Important to have a balanced diet.I WOULD NOT EVEN WORRY ABOUT THE WEIGHT with this one and once I started the medication the few side effects I got went away after a few weeks and now I don't even feel like im taking anything except im not in the slump I was in So this is my experience and also facts from the drug side effects hope this helps you. Have a great weekend
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.